Alert archive / Wisconsin / Snow Advisories in 2007
Snow Advisory 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this snow advisory at Dec 6, 2007, 3:02 PM CST for 7 counties in Wisconsin. It took effect at Dec 6, 2007, 5:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2007, 3:02 PM CST (21:02 UTC)
- In effect from
- Dec 6, 2007, 5:00 PM CST
- Expired
- Dec 7, 2007, 3:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
Counties Green County, WI, Iowa County, WI, Kenosha County, WI, Lafayette County, WI, Racine County, WI, Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 062102 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CST THU DEC 6 2007 ...MORE SNOW EXPECTED FOR SOUTHERN WISCONSIN TONIGHT... .A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN WISCONSIN TONIGHT. THIS FEATURE IS EXPECTED TO BRING SNOW. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED TO BE NEAR THE WISCONSIN AND ILLINOIS BORDER. WIZ062-067-068-070515- /O.NEW.KMKX.SN.Y.0007.071206T2300Z-071207T0800Z/ IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE 302 PM CST THU DEC 6 2007 ...SNOW ADVISORY IN EFFECT UNTIL 2 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST FRIDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TONIGHT. THE HEAVIEST AMOUNTS WILL BE NEAR THE ILLINOIS BORDER. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ069>072-070515- /O.NEW.KMKX.SN.Y.0007.071207T0000Z-071207T0900Z/ ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 302 PM CST THU DEC 6 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST FRIDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TONIGHT. THE HEAVIEST AMOUNTS WILL BE NEAR THE ILLINOIS BORDER. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MBK/WOOD
1 follow-up statement
000 WWUS43 KMKX 070328 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 PM CST THU DEC 6 2007 ...SNOW EXPECTED TO DIMINISH EARLY THIS MORNING... .AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN ILLINOIS AND SOUTHERN WISCONSIN TONIGHT. THIS FEATURE WAS BRINGING SNOW ACROSS SOUTHERN WISCONSIN. WIZ062-067-068-070800- /O.CON.KMKX.SN.Y.0007.000000T0000Z-071207T0800Z/ IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE 928 PM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST FRIDAY. SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED WITH A FEW 4 INCH TOTALS POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ069>072-070900- /O.CON.KMKX.SN.Y.0007.000000T0000Z-071207T0900Z/ ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 928 PM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY. SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED WITH A FEW 4 INCH TOTALS POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HENTZ
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Dec 6, 2:25 PM CST, 37 minutes earlier.
Area forecast discussion, Dec 6, 2:25 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CST THU DEC 6 2007
.DISCUSSION...IMMEDIATE SHORT TERM FOCUS ON SNOW FOR TONIGHT.
EXPECT SNOW RATIOS TO START OUT AROUND 15 TO 20 TO 1 AND THEN LOWER
TO AROUND 12 TO 13 TO 1 AS AIRMASS MOISTENS. PRECIPITATION
EFFICIENCY INCREASING TO AROUND 0.4 TO NEAR 0.5 IN FAR SOUTH THIS
EVENING. FAVORABLE CROSSHAIR PROFILE FOR SEVERAL HOURS DURING THE
EVENING AS AREA OF UPPER LEVEL DIVERGENCE PASSES THROUGH SOUTHERN
WISCONSIN. NOT MUCH IN THE WAY OF 2-D FULL WIND FRONTOGENESIS THIS
EVENING BUT IMPRESSIVE AREA OF MID LEVEL -20 TO -30 Q-VECTOR
CONVERGENCE CURRENTLY OVER CENTRAL IOWA PASSES ACROSS FAR SOUTHERN
WISCONSIN. WITH STRONG SYNOPTIC SCALE FORCING AND HIGHER RATIOS AT
THE ONSET...THINKING A FEW LOCATIONS COULD REACH 4 INCHES IN THE
SOUTH AND SOUTHWEST. COBB TECHNIQUE SHOWING GOOD AGREEMENT IN SNOW
RATIOS AND ACCUMULATIONS LAST TWO RUNS.
HENCE WL ISSUE SNOW ADVISORY FOR THESE AREAS. EVENING SHIFT WL NEED
TO WATCH TIER FARTHER NORTH FROM WI DELLS TO MSN TO MKE FOR POSSIBLE
FOUR INCH AMOUNTS AS WELL. MAIN BURST THIS EVENING...TAPERING OFF
FROM WEST TO EAST LATER TONIGHT. LOSE ICE INTRODUCTION INTO THE
CLOUD LAYER LATE TONIGHT IN THE WESTERN AREAS...HOWEVER WITH LOW
LEVEL CONVERGENCE UPSTREAM ASSOCIATED WITH SURFACE TROUGH AND WEAK
SHEAR AT THE TOP OF THE MOISTURE LAYER...MAY BE A FEW AREAS OF
FREEZING DRIZZLE. WITH MOIST LOW LEVEL...AREAS OF FOG ALSO LIKELY
BUT BOUNDARY LAYER WINDS SHOULD KEEP DENSE FOG AT BAY.
DESCREPANCIES IN SHORT TERM GUIDANCE APPEARS FAIRLY QUICKLY ON
SATURDAY AND SATURDAY NIGHT WITH NAM SHOWING BETTER PUNCH OF
DRIER...COLDER AIR. HOWEVER BOTH ECMWF AND CANADIAN FAVORING WEAKER
GFS. EXPC CLOUDS TO BE SLOW TO CLEAR ON SATURDAY UNTIL LOW LEVEL
TROUGH PUSHES TO THE EAST. SURGE OF WARM AIR AND ISENTROPIC UPGLIDE
LATE SATURDAY INTO SATURDAY NIGHT. CONDENSATION PRESSURE DEFICITS
LESS THAN 10MB WITH 30KTS OF UPGLIDE...HOWEVER BEST FORCING REMAINS
JUST SOUTHEAST OF AREA. LOW LEVEL THERMAL STRUCTURE MAY FAVOR SOME
SLEET IN THE FAR SOUTHEAST...OTHERWISE ANOTHER BATCH OF LIGHT SNOW.
MAY BE SOME LINGERING LIGHT SNOW OR FLURRIES ON SUNDAY.
CONFIDENCE AT THIS POINT IN DAYS 4 THROUGH 6 QUITE LOW AT THIS POINT
DUE TO LACK OF AGREEMENT BETWEEN EXTENDED GUIDANCE AND LACK OF RUN
TO RUN CONSISTENCY. HOWEVER...WITH UPSTREAM AMPLIFYING TROF OVER
WRN CONUS AND TIGHTENING BAROCLINIC ZONE JUST TO THE SOUTH...EXPC
UNSETTLED WEATHER TO CONTINUE THROUGH TUE. LAST TWO RUNS OF GFS
SHOWING MORE AMPLIFIED SHORT WAVE TROUGH OVER WISCONSIN BY 12Z/TUE
RIDING ALONG BAROCLINIC ZONE AND LATEST HI-RES ECMWF ALSO STARTING
TO TREND IN THIS DIRECTION. IF THIS AGREEMENT CONTINUES...WL NEED
TO START WORDING FORECAST ACCORDINGLY.
&&
.AVIATION...BEST UPWARD VERTICAL MOTION ASSOCIATED WITH SHORTWAVE
TROUGH AND LEFT FRONT QUADRANT OF JET STREAK TO REACH KMSN BY 02Z
FRIDAY...AND KMKE BY 04Z FRIDAY. WILL HAVE PREVAILING IFR CEILINGS
OF AROUND 600 FEET AND LOW IFR VISIBILITIES OF AROUND 3/4 MILE IN
TAFS FROM THESE TIMES UNTIL 08Z FRIDAY AT KMSN...AND 10Z FRIDAY AT
KMKE. ISOLATED LOW IFR VISIBILITIES OF 1/4 MILE POSSIBLE...BUT WILL
LEAVE OUT OF TAFS.
AFTER SNOW ENDS SOON AFTER...A MOSTLY SATURATED BOUNDARY LAYER BELOW
INVERSION WILL ALLOW LOW MVFR CEILINGS AROUND 1000 TO 1500 FEET TO
REMAIN THROUGH 18Z FRIDAY. PRESENCE OF SUPERCOOLED WATER DROPLETS
MAY ALSO LEAD TO FREEZING DRIZZLE FROM THE END OF THE SNOW THROUGH
ABOUT 15Z ON FRIDAY...BUT NOT CONFIDENT ON AREAL EXTENT. WILL LEAVE
OUT OF TAFS.
&&
.MARINE...WILL NOT ISSUE A SMALL CRAFT ADVISORY FOR TONIGHT. SOME
GUSTS TO THE 22 TO 25 KNOT RANGE MAY BE POSSIBLE WITH SHALLOW MIXING
FROM THE 06Z TO 10Z FRIDAY PERIOD...BUT FREQUENT GUSTS ARE NOT
EXPECTED. SUSTAINED WINDS SHOULD BE IN THE 15 TO 20 KNOT RANGE.
SOUTHWEST DIRECTION OF WINDS SHOULD KEEP WAVES IN 2 TO 4 FOOT RANGE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY 23Z-08Z WIZ062-067-068.
SNOW ADVISORY 00Z-09Z WIZ069>072.
LM...NONE.
&&
MBK/WOODHazardous weather outlook, Dec 6, 12:46 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1246 PM CST THU DEC 6 2007 WIZ046-047-051-052-056>060-062>072-071015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1246 PM CST THU DEC 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WEATHER SYSTEM MOVING ACROSS SOUTHERN WISCONSIN LATE THIS AFTERNOON AND TONIGHT WILL BRING 2 TO 4 INCHES OF SNOW...WITH THE HIGHEST AMOUNTS NEAR THE ILLINOIS BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEATHER SYSTEM WILL BRING A ROUND OF ACCUMULATING SNOW SATURDAY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL MEASUREMENTS WOULD BE APPRECIATED. LMZ643>646-071015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1246 PM CST THU DEC 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED TONIGHT...FOR SOUTHWEST WINDS TO 25 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Dec 6, 10:27 AM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1027 AM CST THU DEC 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW 1 N SUN PRAIRIE 43.20N 89.23W
12/04/2007 M6.5 INCH DANE WI TRAINED SPOTTER
0745 AM HEAVY SNOW MILWAUKEE 43.03N 87.92W
12/05/2007 M8.0 INCH MILWAUKEE WI COUNTY OFFICIAL
BURST OF LAKE EFFECT SNOW FROM 430 AM UNTIL 630 AM.
1200 PM HEAVY SNOW 3 WNW LAKE MILLS 43.09N 88.96W
12/05/2007 M6.6 INCH JEFFERSON WI PUBLIC
DRIFTING SNOW.
&&
GDLocal storm report, Dec 6, 2:36 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CST THU DEC 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY SNOW RACINE 42.73N 87.78W
12/05/2007 M11.5 INCH RACINE WI CO-OP OBSERVER
5.0 INCHES FELL TUESDAY AND ANOTHER 6.5 INCHES FELL
WEDNESDAY FOR A STORM TOTAL OF 11.5 INCHES.
0200 PM HEAVY SNOW 4 SW KENOSHA 42.54N 87.87W
12/05/2007 M10.5 INCH KENOSHA WI CO-OP OBSERVER
8.0 INCHES OF SNOW FELL TUESDAY AND ANOTHER 2.5 INCHES
FELL WEDNESDAY FOR A STORM TOTAL OF 10.5 INCHES.
&&
BORGHOFFNearby
Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.